Hail, Marion
- When
- June 22, 3:24 AM EST
- Where
- Marion County, Marion
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.580, -83.130
Quarter sized hail was observed.
A warm front lifted northeast across northern Ohio during the early morning hours of June 22nd. Showers and thunderstorms developed in advance of this front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A warm front lifted northeast across northern Ohio during the early morning hours of June 22nd. Showers and thunderstorms developed in advance of this front. A couple of the stronger thunderstorms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 22, 2:53 AM EST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 353 AM EDT TUE JUN 22 2010 .SYNOPSIS... A NEARLY STATIONARY FRONT WILL BE ACROSS THE AREA TODAY...LIFTING NORTH WEDNESDAY. A COLD FRONT WILL MOVE SOUTHEAST LATE WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN ACROSS THE AREA FOR THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TODAY/... CLUSTER OF THUNDERSTORMS MOVING OUT OF MI AND NEW CELLS DEVELOPING ACROSS WESTERN COUNTIES. GUSTY WINDS HEAVY RAIN AND FREQUENT LIGHTNING ARE THE PRIMARY THREATS. TIMING SHOULD TAKE IT ACROSS THE ENTIRE AREA THIS MORNING...WITH DRYING AND CLEARING/SUBSIDENCE IN ITS WAKE. WILL GET A NICE RISE IN TEMPS THIS AFTERNOON. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... RELATIVE LULL IN ACTIVITY THIS EVENING...THEN WARM ADVECTIVE LIFT MAY ALLOW FOR SCATTERED SHRA/TS OVERNIGHT ACROSS FDY/MNN AREA. WARM FRONT MOVES NORTH OF THE AREA AS LOW PRESSURE MOVES INTO MI. PROVIDED THERE ARE NOT TOO MANY STORMS TO START THE MORNING OFF OR TOO MUCH IN THE WAY OF CLOUD COVER...TEMPERATURES WILL LIKELY REACH 90 UP TOWARDS CLE AND LOW 90S FDY. IT IS POSSIBLE TO DRY OUT IN THE WARM SECTOR FOR THE AFTERNOON. NEXT ROUND WILL TAKE PLACE WITH THE COLD FRONT WEDNESDAY NIGHT. FAIRLY VIGOROUS SYSTEM AND AREA WILL BE IN A SLIGHT RISK FOR SEVERE STORMS. STRONG SHORT WAVE WITH ADVERTISED MID AND LOW LEVEL JET MAX WILL ARRIVE BY AFTERNOON/EARLY EVENING. FAIRLY UNIDIRECTIONAL SHEAR WILL LEAD TO A DAMAGING WIND THREAT. AMPLE MOISTURE WILL LEAD TO LOCALIZED HEAVY RAIN. COLD FRONT PUSHES THROUGH THURSDAY MORNING AND TAPER PRECIP CHANCES. HIGH PRESSURE BUILDS IN LATE. TEMPS LOWER 80S. && .LONG TERM /SATURDAY THROUGH MONDAY/... SOME SIGNIFICANT DIFFERENCES IN THE MODEL FORECASTS BY THE SECOND HALF OF THE WEEKEND. GFS IS FASTER SPREADING SHOWERS/STORMS ACROSS THE GREAT LAKES. ON SATURDAY...PROBABLY SOME CONVECTIVE FEEDBACK. ECMWF IS SLOWER AND NOT AS FAR EAST WHICH SEEMS MORE REASONABLE. WILL TRY TO HOLD ONTO SATURDAY AS A DRY DAY AND WILL ALLOW FOR A CHANCE OF SHOWERS/STORMS SATURDAY NIGHT AND SUNDAY AS THE WARM AND HUMID AIR RETURNS. THE NEXT COLD FRONT SEEMS DUE ABOUT MONDAY AND WILL CONTINUE WITH A CHANCE OF SHOWERS/STORMS. WILL FORECAST HIGH TEMPERATURES A FEW DEGREES HIGHER THAN GUIDANCE ON SUNDAY ASSUMING THAT THE COLD FRONT IS STILL TO THE NORTHWEST AND WE ARE IN A SOUTHWEST FLOW. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... COMBINATION OF SHORT WAVE AND WARM FRONT WILL MOVE ACROSS THE AREA THIS MORNING. WILL FORECAST SEVERAL HOURS OF RAIN AND TEMPO THUNDER AT ALL TAF SITES. THE CEILING AND VSBY WILL ALMOST CERTAINLY GO DOWN TO MVFR WITH BRIEF IFR VSBY POSSIBLE. SHOULD BE ENOUGH SUBSIDENCE AND DRYING FROM THE WEST LATE THIS MORNING AND AFTERNOON FOR CLEARING. .OUTLOOK...NON-VFR CONDITIONS POSSIBLE LATE TONIGHT THROUGH THURSDAY MORNING AND AGAIN SATURDAY NIGHT IN/NEAR THUNDERSTORMS AS WELL AS EARLY MORNING FOG/HAZE. && .MARINE... SHOWERS AND STORMS WILL CROSS THE LAKE THIS MORNING AND LOCALLY HIGHER WINDS/WAVES WILL OCCUR WITH THE STORMS. DESPITE THE INCREASING WIND ALOFT...THE AIRMASS IS WARM ENOUGH THAT MOST OF THE WIND WILL NOT MIX DOWN TO THE LAKE SURFACE. THE BEST CHANCE OF STRONGER WINDS WOULD BE IMMEDIATELY AHEAD OF THE NEXT COLD FRONT WEDNESDAY NIGHT AND THEN AFTER THE COLD FRONTAL PASSAGE THURSDAY AFTERNOON AND EVENING AS THE SURFACE HIGH BUILDS SOUTH FROM CANADA. AS THE HIGH PRESSURE AREA BUILDS IN...THE WINDS SHOULD QUIET DOWN FRIDAY AND INTO THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT MON JUN 21 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-221000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 600 AM EDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THAT MOVE INTO THE AREA TONIGHT MAY BE STRONG TO SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE FORECAST FOR TUESDAY THROUGH WEDNESDAY NIGHT. THESE STORMS MAY BE STRONG TO SEVERE AT TIMES. DAMAGING WINDS WILL BE THE PRIMARY THREAT. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. A COLD FRONT WILL MOVE THROUGH THE AREA EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 248 AM EDT TUE JUN 22 2010 OHZ003-006>008-017-018-220745- HANCOCK-LUCAS-OTTAWA-SANDUSKY-SENECA-WOOD- 248 AM EDT TUE JUN 22 2010 ...SPECIAL WEATHER STATEMENT FOR EASTERN HANCOCK...LUCAS...OTTAWA... SANDUSKY...SENECA AND WOOD COUNTIES UNTIL 345 AM EDT... AT 243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF SWANTON TO FINDLAY...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 50 MPH...VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR... WHITEHOUSE...WATERVILLE AND VANLUE BY 250 AM EDT. BOWLING GREEN AND ARCADIA BY 255 AM EDT. SYLVANIA...PERRYSBURG...HOLLAND AND FOSTORIA BY 300 AM EDT. ROSSFORD AND NEW RIEGEL BY 305 AM EDT. TOLEDO BY 310 AM EDT. OUDEMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 423 AM EDT TUE JUN 22 2010 OHZ009-010-019-020-028>030-036-037-220915- ASHLAND-CRAWFORD-ERIE-HURON-LORAIN-MARION-MEDINA-MORROW-RICHLAND- 423 AM EDT TUE JUN 22 2010 ...SPECIAL WEATHER STATEMENT FOR ASHLAND...CRAWFORD...EASTERN MARION...ERIE...HURON...LORAIN...MEDINA...MORROW AND RICHLAND COUNTIES UNTIL 515 AM EDT... AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF KELLEYS ISLAND TO FITCHVILLE TO PROSPECT...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH...VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR... SHELBY...GALION...FITCHVILLE AND CRESTLINE. WAKEMAN...NEW LONDON AND CARDINGTON. MOUNT GILEAD. VERMILION...ONTARIO...AND AMHERST. OUDEMAN
The Cleveland radar (KCLE), 141 km away, was scanning. The volume nearest the first event began at 08:25 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Quarter sized hail was observed.
Thunderstorm winds downed a couple trees.
A tree was reported down on County Road 20.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231459, 231458, 231460.